Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 257, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 30, 2004, 9:11 AM CDT for Uvalde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 9:11 AM CDT (14:11 UTC)
- Expired
- Jul 30, 2004, 10:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 301412 FFWSAT TXC463-301515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 AM CDT FRI JUL 30 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... UVALDE * UNTIL 1015 AM CDT * AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES NORTHWEST OF KNIPPA...OR ABOUT 9 MILES NORTH OF UVALDE...MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE UTOPIA...SABINAL...REAGAN WELLS...MONTELL...GARNER STATE PARK AND CONCAN. ALTHOUGH THUNDERSTORMS WILL BE DECREASING BETWEEN 915 AND 1015 AM...FLASH FLOODING WILL CONTINUE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2918 9991 2911 9941 2962 9943 2962 10011 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:00 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 30, 3:00 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 AM CDT FRI JUL 30 2004 .DISCUSSION... EARLY THIS MORNING TSTMS CONTINUE FROM FREER WEST TO THE RIO GRANDE RIVER AND OVER NORTHEAST MEXICO...WEST OF EAGLE PASS. THE OLD OUTFLOW BOUNDARY FROM THURSDAY EVENINGS TSTMS WAS LOCATED FROM EAGLE PASS TO JOURDANTON AND HALLETTSVILLE. TSTMS WILL ONCE AGAIN DEVELOP IN THE VICINITY OF THIS BOUNDARY TODAY AS THE UPPER LEVEL TROF LOCATED OVER THE TEXAS PANHANDLE AND CENTRAL PLAINS MOVES EASTWARD. EXPECT THESE STORMS TO MOVE/PROPAGATE EAST AND NORTHEAST WITH THE APPROACH OF THE UPPER TROF. PWS FROM THE 00Z SOUNDINGS AT DRT AND CRP WERE AROUND 2 INCHES. THE GFS SOLUTION KEEPS THE PWS AROUND 2 INCHES TODAY FOR SOUTH CENTRAL TEXAS. THUS WILL RECONFIGURE AND EXTEND THE FLOOD WATCH FOR FLASH FLOODING. THE WATCH WILL INCLUDE ALL OF SOUTH CENTRAL TEXAS AND WILL BE EXTENDED TO MIDNIGHT TONIGHT. THE RAIN EVENT WILL END ONCE THE UPPER TROF AXIS MOVES EAST INTO THE MIDDLE MISSISSIPPI VALLEY ON SATURDAY. HOWEVER SLIGHT CHANCE POPS WILL CONTINUE FOR THE SOUTHEAST COUNTIES SATURDAY AND SUNDAY. THE SEA-BREEZE WILL BE ACTIVE AS WEAK UPPER LEVEL TROFFINESS WILL REMAIN ALONG THE MIDDLE AND UPPER TEXAS COAST. OTHERWISE THE UPPER LEVEL HIGH PRESSURE SYSTEM OVER ARIZONA WILL SHIFT EASTWARD INTO NEW MEXICO ON SATURDAY. THIS UPPER RIDGE WILL BUILD OVER TEXAS NEXT WEEK KEEPING THE WX DRY AND SEASONABLE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 91 75 93 76 / 50 50 10 0 AUSTIN BERGSTROM INTL AIRPORT 91 72 93 73 / 50 50 10 0 DEL RIO INTL AIRPORT 93 76 95 77 / 20 20 10 0 SAN ANTONIO INTL AIRPORT 90 76 93 76 / 50 50 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU MIDNIGHT TONIGHT GENERALLY SOUTH OF A LINE FROM JARRELL TO SAN ANTONIO...UVALDE AND EAGLE PASS. && 13/06
Hazardous weather outlook, Jul 30, 5:45 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CDT FRI JUL 30 2004 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT WILL PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:52 PM CDT | Flash Flood Warning | EWX | Atascosa, Fayette, Gonzales, Karnes, Wilson | 4 hr |
| Jul 29, 10:18 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Jul 30, 6:06 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jul 30, 6:19 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 30, 6:55 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 30, 8:59 AM CDT | Flash Flood Warning | EWX | Medina | 61 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.